Missouri, 2023Heat in Missouri, August 19 to 25, 2023
August 19 to 25, 2023 · NWS EAX · 37 events in 37 counties and zones
Starting on August 19, 2023 well-above normal temperatures impacted the central part of the United States, kicking off a heatwave that has not been experienced in the region in recent history. Kansas City International Airport reached high temperatures not recorded in the area since August of 2012.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Starting on August 19, 2023 well-above normal temperatures impacted the central part of the United States, kicking off a heatwave that has not been experienced in the region in recent history. Kansas City International Airport reached high temperatures not recorded in the area since August of 2012. In contrast to the 2012 heatwave, this stretch of hot weather was accompanied by extremely high dewpoints, with frequently reached the upper 70s to middle 80s across the entire area. The combination of the extreme heat and the excessively high dewpoints led to heat indices from August 19 through August 25 to rise to 120-130 degrees. The hottest heat index in the area occurred in Lawrence, Kansas on the 20th and 21st, when it rose to 134 degrees.
Perhaps of note, the Topeka upper air program, which has sent radiosondes into the atmosphere twice per day since 1955 had only measured 6000 meters to the 500 millibar level two times in its history. During this heatwave Topeka measured 6000 meters to 500 mb on six straight launches, spanning three days. The highest 500 mb level measured out of Topeka for this stretch was 6030 meters, a testament to the extreme nature of this mid level ridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 19, 5:06 PM CST, 54 minutes earlier.
Area forecast discussion, Aug 19, 5:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
606 PM CDT Sat Aug 19 2023
...Update to aviation forecast discussion...
.Discussion...
Issued at 240 PM CDT SAT AUG 19 2023
Overview:
Dangerous heat settles into the area today and will linger through
much of next week. Rainfall looks unlikely through the end of next
week. Today western parts of the are can expect to see temperatures
near 100 with heat indices of 105 to 110. On Sunday through Thursday
the heat will become more widespread with 95 to 100 expected each
day and heat indices of 105-110 or greater expected each day.
Overnight lows are only expected to fall to 75-80 which will
compound heat impact with little relief felt in the overnights.
An Excessive Heat Warning is in place today through Thursday. Avoid
spending prolonged time outdoors. If you must spend any time
outside, be sure to stay hydrated, take frequent breaks in the air
conditioning, and wear loose and light colored clothing. If possible
rearrange outdoor plans to the mornings when temperatures will be a
bit cooler. The elderly, young children, and unhoused will be
especially susceptible to heat illness during this time. Check on
those around you that are vulnerable and call 911 if heat illness is
suspected. Check with local cities/counties for cooling center
locations.
Details:
A stagnant weather pattern arrives today as an anomalously strong
upper ridge centers itself over the central United States. Today the
500 mb high will slide north, centering itself over our CWA by the
end of the day. Majority of models indicate that 500 mb heights over
our region reaching 600 dm or greater in the next few days. To
put this into historical context, 500 mb heights of 600 or more
have only been recorded 3 times at Topeka, KS in its 68 year
record, 1 time at Omaha, NE in its 75 year record, and 2 times at
Springfield, MO in it's 28 year record. Needless to say, these
heights are uncommon and this impressive pattern will lead to
potentially our longest heat wave of the summer.
For today, expect southerly flow to advect hot and moisture rich air
to the north leading to unpleasant conditions across portions of the
forecast area this afternoon. Southern and western parts of the
area will be the warmest today with highs topping out near 100.
Additionally, dewpoints this afternoon will reach the mid 70s
making for uncomfortable conditions. Afternoon heat indices will
soar above 105 degrees. Many location, especially western parts of
the area (including Kansas City) may see heat indices reach 110
degrees this afternoon. Overnight lows will only drop to the mid
70s so relief from the heat will be hard to come by.
Sunday may be even hotter across the area as the upper high parks
over Missouri. A weak boundary will sink through the area during the
day turning the winds from the south to north and east by the
afternoon, but its impacts on temperatures will be near zero.
Dewpoints will once again rise into the 70s across the area. Areas
north of I-70 may even see dewpoints soar into the upper 70s on
Sunday with the rest of the area in the mid 70s. Combine this
with near 100 degree temperatures and we can expect widespread
heat index values above 105. Many locations including the KC
Metro, St. Joseph, and Sedalia may reach a 110 degree heat index.
Brief periods of higher values are possible as well in a few
locations.
Little change in the forecast expected heading into the early part
of the week. The upper patter remains identical heading into Monday
and Tuesday with the high centered over our CWA. On Monday highs
will again near the triple digit mark mainly along and south of the
MO River. Heat indices around 105 will be likely across the entire
area, with some approaching 110+ again. Lows will only fall to
the mid 70s during this period. More of the same expected for
Tuesday through Thursday with most seeing highs within a few
degrees on either side of 100 each day. Heat indices will remain
105-110 through the period. Additionally lows will remain in the
75 to 80 degree range.
We will finally see a change in the forecast by Friday as troughing
in Canada helps shove the oppressive ridge back to the southwest.
Temperatures will return to the 90s on Friday. Finally by next
weekend we will have a chance of temperatures returning to near
normal. Even with the ridge retreating, precipitation chances look
limited into the extended forecast.
&&
.Climate...
Issued at 240 PM CDT SAT AUG 19 2023
-----------------SATURDAY (8/19)-----------------
RECORD FORECAST
Kansas City (MCI): 107 (1936) 101
KC Downtown: 107 (1936) 102
Kirksville: 98 (1972) 93
Sedalia: 100 (2003) 97
------------------SUNDAY (8/20)------------------
RECORD FORECAST
Kansas City (MCI): 103 (2003) 99
KC Downtown: 103 (1936) 101
Kirksville: 99 (2003) 94
Sedalia: 103 (2003) 101
-------------------MONDAY (8/21)------------------
RECORD FORECAST
Kansas City (MCI): 106 (2003) 99
KC Downtown: 105 (2003) 101
Kirksville: 102 (2003) 94
Sedalia: 104 (2003) 99
------------------TUESDAY (8/22)------------------
RECORD FORECAST
Kansas City (MCI): 104 (1936) 101
KC Downtown: 104 (1936) 102
Kirksville: 98 (1948) 98
Sedalia: 99 (2012) 102
-----------------WEDNESDAY (8/22)-----------------
RECORD FORECAST
Kansas City (MCI): 104 (1936) 101
KC Downtown: 104 (1936) 103
Kirksville: 98 (1948) 99
Sedalia: 98 (2012) 101
------------------THURSDAY (8/23)-----------------
RECORD FORECAST
Kansas City (MCI): 104 (1936) 100
KC Downtown: 104 (1936) 101
Kirksville: 98 (1948) 98
Sedalia: 98 (2012) 100
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 606 PM CDT SAT AUG 19 2023
VFR conditions are expected through the forecast. Light southerly
winds will veer overnight as a weak front moves southward tomorrow
morning. The front looks like it will split the KC area with winds
shifting to the northwest and north, along north of the Missouri
river. Winds remain veered westerly south of I-70 through eastern
KS and western MO tomorrow. Even with this wind shift, winds will
likely remain around 10kts or less.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 10 PM CDT Thursday for KSZ025-057-
060-102>105.
MO...Excessive Heat Warning until 10 PM CDT Thursday for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...HB
Aviation...CDB
Climate...HBHazardous weather outlook, Aug 19, 4:10 AM CST, 13 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
510 AM CDT Sat Aug 19 2023
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
510 AM CDT Sat Aug 19 2023
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
A prolonged period of excessive heat is expected to begin today with
heat index values ranging between 100 to 110. An excessive heat
warning has been issued for today through Thursday evening.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Sunday through Friday
An excessive heat warning is in effect through Thursday evening for
daily heat index values of 105 to 110 Sunday through Thursday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Heat, Platte
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Platte forecast zone
- Reported by
- ASOS
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Max heat index at Kansas City International Airport were as follows:|August 19, 2023: 121|August 20, 2023: 120|August 21, 2023: 122|August 22, 2023: 114|August 23, 2023: 116|August 24, 2023: 110|August 25, 2023: 112.
Heat, Clay
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Clay forecast zone
- Reported by
- ASOS
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Max heat index at Kansas City Downtown Airport were as follows:|August 19, 2023: 119|August 20, 2023: 117|August 21, 2023: 122|August 22, 2023: 116|August 23, 2023: 113|August 24, 2023: 113|August 25, 2023: 112.
Heat, Jackson
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- ASOS
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Max heat index at Lee's Summit Airport (LXT) were as follows:|August 19, 2023: 112|August 20, 2023: 121|August 21, 2023: 114|August 22, 2023: 114|August 23, 2023: 110|August 24, 2023: 110|August 25, 2023: 110.
Heat, Buchanan
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- ASOS
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Max heat index at St. Joseph Airport (STJ) were as follows:|August 19, 2023: 121|August 20, 2023: 120|August 21, 2023: 122|August 22, 2023: 119|August 23, 2023: 119|August 24, 2023: 112|August 25, 2023: 115.
Heat, Adair
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Adair forecast zone
- Reported by
- ASOS
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
Max heat index at Kirksville Regional Airport (IRK) were as follows:|August 19, 2023: 100|August 20, 2023: 114|August 21, 2023: 105|August 22, 2023: 110|August 23, 2023: 111|August 24, 2023: 112|August 25, 2023: 110.
Heat, Pettis
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Pettis forecast zone
- Reported by
- ASOS
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
Max heat index at Sedalia Regional Airport (DMO) in east central Pettis County were as follows:|August 19, 2023: 108|August 20, 2023: 121|August 21, 2023: 116|August 22, 2023: 116|August 23, 2023: 113|August 24, 2023: 115|August 25, 2023: 112.
Heat, Andrew
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Andrew forecast zone
- Reported by
- ASOS
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Atchison
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Atchison forecast zone
- Reported by
- ASOS
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Bates
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Bates forecast zone
- Reported by
- ASOS
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Caldwell
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- ASOS
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Carroll
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- ASOS
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Cass
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Cass forecast zone
- Reported by
- ASOS
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Chariton
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Chariton forecast zone
- Reported by
- ASOS
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Clinton
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- ASOS
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Cooper
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Cooper forecast zone
- Reported by
- ASOS
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Daviess
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Daviess forecast zone
- Reported by
- ASOS
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, De Kalb
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- De Kalb forecast zone
- Reported by
- ASOS
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Gentry
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Gentry forecast zone
- Reported by
- ASOS
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Grundy
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- ASOS
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Harrison
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Harrison forecast zone
- Reported by
- ASOS
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Henry
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Henry forecast zone
- Reported by
- ASOS
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Holt
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Holt forecast zone
- Reported by
- ASOS
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Howard
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Howard forecast zone
- Reported by
- ASOS
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Johnson
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- ASOS
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Lafayette
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- ASOS
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Linn
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Linn forecast zone
- Reported by
- ASOS
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Livingston
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- ASOS
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Macon
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Macon forecast zone
- Reported by
- ASOS
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Mercer
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- ASOS
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Nodaway
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Nodaway forecast zone
- Reported by
- ASOS
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Putnam
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- ASOS
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Randolph
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- ASOS
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Ray
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Ray forecast zone
- Reported by
- ASOS
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Saline
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Saline forecast zone
- Reported by
- ASOS
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Schuyler
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- ASOS
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Sullivan
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Sullivan forecast zone
- Reported by
- ASOS
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
Heat, Worth
- When
- August 19, 6:00 PM CST to August 25, 10:00 PM CST
- Where
- Worth forecast zone
- Reported by
- ASOS
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
Max heat indices during the afternoons of August 19th through August 25th, 2023 primarily ranged from the 110 to 120 degree range.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 19 to 26, 202345 injured · 25 events
- Flash Flooding and Flooding in California, August 19 to 21, 2023$512 million · 72 kt wind · 29 events
- Excessive Heat in Nebraska, August 19 to 25, 20231 death · 30 events
- Flash Flooding and High Wind in Nevada, August 19 to 21, 2023$25 million · 71 kt wind · 6 events
- Flash Flooding and Debris Flow in California, August 19 to 21, 2023$72,000 · 54 kt wind · 50 events
- Flash Flooding and High Wind in California, August 19 to 20, 2023$87,000 · 57 kt wind · 11 events
- Tropical Storm and Flash Flooding in California, August 19 to 22, 202339 events
- Excessive Heat in Louisiana, August 19, 202327 events
- Heat in Nebraska, August 19 to 25, 202324 events
- Excessive Heat and Heat in South Dakota, August 19, 202321 events
- Wildfire in Colorado, August 19 to 25, 2023$25,000 · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 19 to 21, 202315 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1137096, 1137097, 1137100, 1137101, 1137102, 1137104, 1137106, 1137108, 1137109, 1137110, 1137111, 1137112, 1137113, 1137114, 1137115, 1137116, 1137118, 1137119, 1137121, 1137122, 1137123, 1137124, 1137125, 1137126, 1137127, 1137128, 1137129, 1137130, 1137131, 1137132, 1137134, 1137135, 1137136, 1137137, 1137138, 1137139, 1137140.